Medical Questions > Womens Health > Birth Control Forum

Nuvaring Side Effects & Vitamin B6

I've noticed that many women are complaining about depression and hair loss as a result of nuvaring. Well, I found out that taking a healthy dose of vitamin b6 can help with the depression (specifically as a result of nuvaring, which happens to lead to some deficiency in b6), and most b vitamins can help with almost any hair problem, including hair loss. I take a woman's multi-vitamin from gnc (general nutrition center), and it's dosage of vitamins b6 and b12 and riboflavin are very comparable to a b-complex vitamin, and it's loaded with other things that are good for women. I started nuvaring a few days ago, and i've been seeing women complaining about feeling depressed almost immediately after inserting nuvaring. I credit my multi-vitamin to the fact that I have felt no depression/anxiety, and no hair loss, other than the typical amount that I shed normally. I also have not had skin problems, I basically don't notice anything different about myself. :d i'll keep you all posted. But I definitely reccomend looking for a woman's multi-vitamin.
Did you find this post helpful?
First Helper solar001
|

replied November 29th, 2005
Experienced User
Too Much Is Bad
I had to learn this the hard way:
when you take a vitamin with b6, make sure that you don't take anything else that could have b6 (enery shots in smoothies, red bull, other energy drinks, etc.). I took my multi-vitamin in the morning (i usually take it at night) and during the day I got an "energy boost" in a smoothie that I had, and I thought I was going to have a heart attack! My heart was going 100 mph. I thought I was having a blood clot or something. I finally came down though, I had to splash my face with some cool water.
But yeah, too much can be bad, it needs to be a good balance of b6.
|
Did you find this post helpful?

replied April 7th, 2009
thank you :)
I am considering trying the nuvaring, however i have had a history of depression. I was worried that the nuvring might make the depression return, but i'm less worried now because i daily take a multi-vitamin and anti-depressant, so i feel confident i can take that birth conrol and not worry about depression and moodiness Smile
|
Did you find this post helpful?

replied September 10th, 2009
I personally have a history of depression. During the ~3 years I was on the nuva ring I experienced major depression. I was also very irritable a whole lot of the time and it felt as though I was unable to control my emotions. After I went off of the nuva ring those symptoms went away. I felt more calm. I kind of felt like I was on permanent PMS before. I recommend if you experience any changes in mood change to another method as soon as possible.
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...